Get your Health question answered in 3 easy steps

185 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does the high blood pressure medicine Lisinopril is a good treatment?

Does the high blood pressure medicine Lisinopril is a good treatment for high blood pressure? My blood pressure is been going up really bad. My last measurement was 170/112. It does not go down. My blood pressure was good until i began taking Lisinopril from Norvasc. Can anyone tell me was is the best option on treating blood pressure.
Wed, 11 May 2011
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  
  User's Response
my blood pressure not control why i eat indaral corbis
  User's Response
How well does Asprin help BP ??
  User's Response
It sounds like your current BP medicine is not working for you. The best drug option for treating high BP is the drug or drug combo that works best for you. This might mean taking one medicine or three or more. Whatever you need to do to keep from having a heart attack or stroke is the best because after a heart attack or stroke your life is changed for the worse permanently. There are lots of choices of BP medicines and lots of drug combos. My advice is to stay on top of things and keep seeing your internist until your BP is under control because a BP of 172/112 is asking for problems. good luck Benicar give me good BP control.
  User's Response

I have high blood pressure , the Dr. started me on lisinopril one half of a 5mg tab.

everytime I take  a dose my blood pressure jumps dangerously high, 204/202 . I did  not know what was causing my blood pressure to spike. So last evening I checked my blood pressure it was 150/70 , I took my lisinopril went to bed woke up at 3am blood pressure was 204/102 had a terriable head ache. face blood red. I realized that the lisinopril was causing my blood pressure to jump out of sight

 

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have high blood pressure, not had any heart problems just blood pressure starting to raise with age and weight gain. I am a 57 yo female, post menopause, I am on my 6th different hbp med to try. On generic coreg for 2nd month and feel fuzzy and eyeball headache now for 2 days. Not sure it is from the meds or the gerd/gastritis attack I had 2 days ago. Worse med was lisinopril, had diarhea for 3 weeks. Amyldepine made me feel like i was having a heart attack but all kinds of tests said I wasnt. Started out on hct and that did pretty good and then didnt and started being 140/90 and a little higher sometime. Also having tingling in right leg.

doctor1 MD

I have had gastroenteritis for about a month now and ever since i had it, my blood pressure has been really high. The doctor proscribed me Lisinopril and I have been taking it since Friday, However, I do not see that much changes in my blood pressure. I been to the Dr. three times this week and to the ER yesterday for abdominal pains. Dr. sent me home because blood work and urine came out normal. Should I give the medicine more time or go back to the doctor? I am very concerned about my blood pressure

doctor1 MD

Sir, Thanks for the good info. I am 21 and was diagnosed with high blood pressure – 160/100. I got it measured for few days and reading were same almost. As the subject you dealt with, I am not taking any supplement. I don’t have any symptoms like headache, cramps etc. I don’t do work outs. I know that with such high blood pressure I can’t remain without the medicine. But I just want to know if there is an alternative of taking medicine life long. Please help me. I am pretty much worried. Thanks in anticipation

Recent questions on Hypertension

doctor1 MD

Dr. Oz, I know you're show is geared mostly towards women but I really am in dyer need of help. I'm a 22 year old male and I'm currently taking two 20mg instant release Adderalls a day. My blood pressure is normal on a daily basis, but high blood pressure and heart disease does run in my family. My concern is in regards to Erectile Disfunction. It is a real self confidence killer! My penis doesn't get fully erect when I'm about to have sex, its hard but not where it can stay up the air hard..excuse the reference. Also some other times it will get hard, but it will not stay that way for long amounts of time. Does anyone know why this could be? I also have trouble staying hard. For example if it slips out, there is a switch of positions,or the slightest distraction, it wont remain hard. I take adderall but don't notice a difference in this when I take it and when I don't. I exercise regularly (4-5x a week) and eat relatively healthy(for a college student). I am stressed a lot and i know that could be a cause of my problems. but does anyone have any ideas? Also is it to early for someone my age (22) to take pills such as viagra or cialis? What are the long term side effects?

doctor1 MD

56 female, history of CHF, history of difference in BP standing and sitting, near end of level 3 KCD, take diuretic. high BP, controlled with meds and diet (no salt)

Gained 5 pfd in two day, trouble breathing, fluid around abdomen. Per past doc instruction, took extra dirutic fri and lost 3 pds, feel very tired and weak.

BP sat afternoon was 120/74.
Is this too low?
Ms Boots

doctor1 MD

I am 74 years old and have experienced hot flushes since menopause (at age 54). I experience moderate to high blood pressure and most medications for this make my symptoms worse. I have heart palpitations during these uncomfortable symptoms, experience fatigue and have night sweats which wake me up. I have Sjoegren's Syndrome with Sicca, and Peripehral neuropathy and most other aging symptoms. I don't have dementia, thankfully, but I am curious as to whether hot flushes are impacting on my blood pressure and contributing to my anxieties or could it be caused by my thyroid? My tests show a normal reading for my thyroid. I also had cancer of the uterus, grade 1, and had everything removed nine years ago and have remained cancer free to date. I hope you can help me find a way to improve the situation as I don't have any blocked arteries or heart problems so it is a mystery to me. I am worried about the impact it may eventually have on my heart. Sincerely yours,

doctor1 MD

Hello.
I'm male.
I'm 45 years old and I got high pressure blood since 17. I am currently taking 5 drugs to control (not at all) my high pressure blood.
In a recent Renal Angiography was discovered that I have my left kidney hypotrophic with important loss of parenchyma in the middle and lower thirds.
Analyses of plasma renin revealed that is high.

This hypotrophic kidney (left) is working by 37% and 63% right according to a renal scintigraphy.
The recommendation of my doctor(nephrology) is to get me out my hypotrophic kidney to control the high pressure blood and avoid having to take so many drugs.

What is your opinion on this?
YYYY@YYYY

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong history of recurring clinical depression . Currently takes medication for depression and hypertension,...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for 30 minutes and felt a lot better. I home now and concerned ! I had low blood presure. Now its 128...